Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2015, 5:56 PM EDT for Telfair County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 4, 2015, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WWUS82 KFFC 042156
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT TUE AUG 4 2015
GAZ108>110-042230-
DODGE GA-TELFAIR GA-WILCOX GA-
556 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...SOUTHWESTERN
TELFAIR AND SOUTHEASTERN WILCOX COUNTIES UNTIL 630 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RHINE...OR 7 MILES SOUTHEAST OF ABBEVILLE.
THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...JACKSONVILLE...ANTIOCH CHURCH...
WORKMORE...FIVE POINTS...CHINA HILL...TEMPERANCE AND BROWNING.
LAT...LON 3180 8308 3181 8309 3181 8314 3182 8314
3182 8315 3185 8318 3184 8323 3195 8341
3213 8317 3188 8287 3179 8297 3179 8298
3178 8299 3178 8301
TIME...MOT...LOC 2155Z 138DEG 2KT 3195 8320
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:18 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 4, 3:18 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT TUE AUG 4 2015 .SHORT TERM /TODAY THROUGH THURSDAY/... UPPER RIDGE ALREADY ESSENTIALLY GONE...HOWEVER LIMITED MOISTURE CONTINUES TO LIMIT DIURNAL CONVECTION THIS AFTERNOON. DEEPER MOISTURE SHOULD SPREAD OVER THE REGION TOMORROW WITH BETTER... ALTHOUGH STILL SCATTERED...CONVECTIVE COVERAGE EXPECTED WEDNESDAY AFTERNOON. SHORT WAVE APPROACHING OVERNIGHT WEDNESDAY NIGHT...BUT BETTER CHANCES FOR PRECIPITATION SHOULD HOLD OFF UNTIL THE DAYTIME THURSDAY. ANOTHER NIGHT WITH TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMALS ACROSS THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...AND ANOTHER DAY WITH TEMPERATURES AT OR A BIT ABOVE NORMAL TOMORROW. WE SHOULD SEE AT LEAST SOME SLIGHT MODERATION OF TEMPERATURES TOMORROW AFTERNOON AS AT LEAST MARGINALLY BETTER CLOUD COVER IS EXPECTED. 20 .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MODELS CONTINUE TO SHOW IMPULSE IN UPPER LEVEL FLOW AS TROUGH DIGS INTO THE SOUTHEAST ON THURSDAY. HAVE BACKED OFF ON HOW FAR SOUTH LIKELY POPS WILL EXTEND INITIALLY THURSDAY MORNING...BASED UPON ECMWF/GFS KEEPING SHORTWAVE NORTHWEST OF THE AREA UNTIL THURSDAY AFTERNOON AND EVENING. OTHERWISE NO MAJOR CHANGES MADE. ATWELL PREVIOUS DISCUSSION.../ISSUED 308 AM EDT TUE AUG 4 2015/ LONG TERM PORTION BEGINS AS A TRANSITIONAL PERIOD WITH LARGELY ZONAL FLOW LATE WEDNESDAY BECOMING A LARGE SCALE TROUGH BY THURSDAY AFTERNOON. SOME DIFFERENCES BEGINNING TO EMERGE WRT THE EVOLUTION OF THIS FEATURE WITH GFS NOW SHOWING LESS AMPLITUDE WITH THE TROUGH THAN ITS ECMWF COUNTERPART. REGARDLESS...BOTH APPEAR STRONG ENOUGH TO ALLOW FOR LARGE SCALE LIFT OVER THE AREA AND WHEN COMBINED WITH PRECIPITABLE WATER VALUES OVER 2 INCHES SHOULD RESULT IN REALLY GOOD COVERAGE OF STORMS. SHEAR VALUES CONTINUE TO BE MARGINAL FOR THIS SYSTEM BUT ORGANIZATION ALONG ACTUAL SURFACE TROUGH APPEARS LIKELY AND WOULD AID IN THE DEVELOPMENT OF A LINEAR TYPE CONVECTIVE COMPLEX WITH DAMAGING WINDS THE MAIN CONCERN. HAVE CONTINUED THE MENTION OF LIKELY POPS AND INCREASED COVERAGE TO INCLUDE THE ATLANTA METRO ALTHOUGH THIS MAY BE AFTER 00Z ON FRIDAY. SURFACE TROUGH REMAINS OVER THE AREA ON FRIDAY AS UPPER LEVELS TRANSITION QUICKLY TO NW FLOW ALOFT REGIME. THERE LOOKS TO BE SOME POTENT SHORTWAVE ACTIVITY WITHIN THIS TROUGH AND WOULD EXPECT GOOD COVERAGE OF STORM AGAIN ON FRIDAY. ANOTHER SHORTWAVE PUSHING THROUGH THE MID ATLANTIC ON SATURDAY SHOULD ALLOW FOR MOST AREAS TO DRY OUT ALTHOUGH WILL NEED TO CONTINUE TO MONITOR FOR SHORTWAVES CLIPPING THE NE CORRIDOR. RIDGE TRIES TO BUILD BACK IN FOR EARLY NEXT WEEK WITH A RETURN TO MID TO UPPER 90S. LATEST MEX IS ACTUALLY MUCH WARMER WITH 100S FOR A LARGE PORTION OF THE AREA BUT WOULD LIKE TO SEE ANOTHER RUN BEFORE COMMITTING TO THESE VALUES. DEESE && .PREV DISCUSSION... /ISSUED 155 PM EDT TUE AUG 4 2015/ AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE MAJORITY OF THIS FORECAST PERIOD. SCATTERED MVFR OR LOWER VISIBILITIES ARE EXPECTED BETWEEN 06Z AND 15Z...HOWEVER ONLY TAF SITES WHERE THERE MAY BE SOME IMPACT ARE KAHN AND KMCN. ISOLATED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED BETWEEN 18Z AND 02Z. CHANCES FOR IMPACTS AT TAF SITES NOT HIGH ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME. SCATTERED CONVECTION EXPECTED AGAIN AFTER 18Z WEDNESDAY. WINDS WILL LIGHT AND SOMEWHAT VARIABLE IN DIRECTION...HOWEVER MOST AREAS WILL SEE A WESTERLY WIND DIRECTION FAVORED. //ATL CONFIDENCE...18Z UPDATE... HIGH. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 73 94 72 / 20 10 30 20 ATLANTA 96 74 93 72 / 20 10 30 20 BLAIRSVILLE 92 67 87 68 / 20 10 30 20 CARTERSVILLE 97 72 93 72 / 20 10 30 20 COLUMBUS 97 76 96 74 / 20 20 30 20 GAINESVILLE 94 74 92 72 / 20 10 30 20 MACON 97 74 95 73 / 20 20 30 20 ROME 98 69 92 71 / 20 10 30 20 PEACHTREE CITY 97 71 94 72 / 20 10 30 20 VIDALIA 96 75 96 75 / 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....ATWELL AVIATION...20
Hazardous weather outlook, Aug 4, 4:45 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 AM EDT TUE AUG 4 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON... WEATHER HAZARDS EXPECTED... THE MAIN STORM THREATS ARE FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A STALLED FRONT ACROSS CENTRAL AND NORTH GEORGIA THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO THE THUNDERSTORMS...HOT TEMPERATURES CAN BE EXPECTED ONCE AGAIN ACROSS THE LOCAL AREA WITH VALUES NEAR 100 FOR CENTRAL AND PORTIONS OF NORTH GEORGIA. TRY TO LIMIT YOUR TIME OUTSIDE DURING THE HOTTEST PORTION OF THE DAY AND DRINK PLENTY OF HYDRATING FLUIDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HIGH PRESSURE AND A DRIER NORTHERLY FLOW WILL KEEP RAIN CHANCES LOW FOR ALL AREAS TUESDAY. A MOIST SOUTHERLY FLOW WILL BRING A CHANCE OF AFTERNOON THUNDERSTORMS BACK TO THE AREA BY MID WEEK WITH THE GREATEST CHANCE OF THUNDERSTORMS ON THURSDAY AS A FRONT MOVES THROUGH THE AREA. THE THUNDERSTORM CHANCES WILL REMAIN ELEVATED FOR MAINLY CENTRAL GEORGIA THROUGH THE REMAINDER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 5:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT TUE AUG 4 2015
GAZ108>110-042230-
DODGE GA-TELFAIR GA-WILCOX GA-
556 PM EDT TUE AUG 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...SOUTHWESTERN
TELFAIR AND SOUTHEASTERN WILCOX COUNTIES UNTIL 630 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RHINE...OR 7 MILES SOUTHEAST OF ABBEVILLE.
THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...JACKSONVILLE...ANTIOCH CHURCH...
WORKMORE...FIVE POINTS...CHINA HILL...TEMPERANCE AND BROWNING.
LAT...LON 3180 8308 3181 8309 3181 8314 3182 8314
3182 8315 3185 8318 3184 8323 3195 8341
3213 8317 3188 8287 3179 8297 3179 8298
3178 8299 3178 8301
TIME...MOT...LOC 2155Z 138DEG 2KT 3195 8320The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:32 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.